(This post may contain affiliate links. Read the full disclosure policy here.)
Makeup is a must for a woman nowadays when she’s about to go out. Moreover, seeing her beautiful face in the mirror will make her happy. But is it okay to do makeup when a skincare medication like Accutane is on?
Can you wear makeup on Accutane?
The answer is, “Yes, you can.” If you apply makeup accordingly, it won’t cause any adverse effects. They are safe to apply. Moreover, makeup is worn by the majority of my Accutane patients. They find it useful in masking the redness that might occur as a side effect of the medication.
Wait! Don’t leave now. There are some basic guidelines that you should follow in this regard. And this article is all about them. So let’s dive into the details.
Accutane And Makeup
The relationship between Accutane and makeup is not adverse. They can both work together. But, when applying makeup, try applying the gently formulated product. That is because the wrong products can cause severe skin issues like acne, itching, redness, etc.
And Accutane is here to treat your acne. So if you are an acne patient, try not to apply harsh makeup, which can trigger to cause more acne. Finally, your treatment will have no meaning.
Can You Wear Makeup On Accutane?
As we mentioned earlier, you can wear makeup on Accutane as long as you do so accordingly. It helps to hide your skin imperfections. In some cases, it is very beneficial. Dermatologists also recommend applying moisturizer and sunscreen.
Accutane treatment may cause redness and dry patches on your skin, which you do not want anyone to see. While on isotretinoin treatment, clients always ask their dermatologist if they can wear makeup on Accutane.
It is a common question among patients since they want to hide their acne and dry patches under makeup. You need something to cover up the redness when it occasionally worsens your skin. That’s when the makeup comes to mind to cover up the redness from Accutane.
Using makeup during Accutane is normal, and you can wear makeup while on Accutane. Makeup is a great way to hide redness, acne, and dry patches on your skin and boost your confidence. Accutane can make your acne condition worse during the Accutane purging phase.
Wearing makeup to hide those acne while on Accutane purging will raise your confidence. Board Certified Dermatologist F. Victor Rueckl, MD, stated that you could wear makeup on Accutane but make sure it is “quality makeup”. That means makeup will not harm your skin while taking Accutane.
How Do You Wear Your Makeup On Accutane?
In different resources, you can find a ton of responses to the question, “Can I wear makeup while taking Accutane?” But most people don’t know how to do their makeup on Accutane. If you are on Accutane, you must ensure the makeup you apply doesn’t clog your pores.
Moreover, choose the best makeup for Accutane that is breathable and lightweight. That means you need minimal makeup on Accutane so that it can not clog your pores. Here are the tips on how to do your makeup on Accutane:
Take Proper Skincare
Whether you are on Accutane or not, make sure you prepare your skin with the proper skincare routine before applying makeup. Preparing your skin with a good cleanser, toner, moisturizer, and sunscreen will ensure your skin is protected from makeup. Ensure your skincare products are lightweight, so your skin does not feel heavy.
Don’t Forget The Primer
A primer creates a layer between your skin and foundation. By using primer, you are protecting your pores from getting foundation into them. A silicone-based primer is the best solution to protect your pores on Accutane. During the Accutane, your pores tend to get bigger than usual. A primer helps to hide those pores by blurring the skin, so the foundation sits better on the skin.
Choose Powder Foundation
Powder foundations are the best foundations to use with Accutane. Powder foundations are lightweight and have full coverage, which easily hides your redness and acne. Choosing a powder foundation will ensure you are using fewer products on your skin.
Use Color Correctors
Color correctors are made to hide acne, scars, redness, etc. Using color correctors will make you use fewer concealers and foundations to cover up your redness. If you have dry skin, look for color correctors with moisturizing ingredients.
Don’t Use Too Many Products
If you are on Accutane, your skin will be dry and patchy. If you use too many makeup products, it will look cakey and patchy on your skin. That’s why you should avoid using too many makeup products on your skin on Accutane. If you don’t know what makeup to wear on Accutane, make sure to talk with an expert dermatologist.
What to Avoid When Applying Makeup While Taking Accutane?
You must be careful when applying makeup on Accutane because it can worsen your acne. Here are some things to avoid when applying makeup on Accutane:
Using Thick Makeup Products
Our skin has already become dry on Accutane. Using thick makeup products on Accutane will clog the pores and cause more acne and pimples. Always look for lightweight makeup products for your skin if you are on Accutane. The thick consistency of a makeup product will create wrinkles on your finished makeup look.
Using Vitamin C-Infused Products
Using vitamin C on dry and cracked skin is a BIG NO from experts. Many makeup products contain skincare ingredients such as vitamin C, A, and E. These products can irritate your skin and worsen your acne. Ensure you read the full ingredient list before buying makeup for Accutane.
Not Removing Makeup
The biggest mistake people make that worsens their skin is not removing their makeup before sleeping. If you don’t remove your makeup after wearing it for a long day, it will clog your pores. Accutane makes our skin sensitive, and keeping the makeup for a long time will irritate your skin.
Effect of Accutane on Hair: Does Accutane Cause Hair Loss and Can You Dye Your Hair on Accutane?
You should not dye your hair while on Accutane. The reason is that Accutane can badly affect your hair. Hair thinning and loss are very common side effects of Accutane. No medicine can stop the thinning or loss of hair while you are on Accutane. However, by lowering the doses and avoiding Vitamin A supplements, you can reduce the amount of hair fall. So, you should not apply harsh ingredients to your hair while on Accutane.
According to a study, acne patients who took less than 0.5 mg/kg/d of Accutane (3.2%; n = 18/565) suffered hair loss at a higher rate than those who used more than 0.5 mg/kg/d (5.7%; n = 192/3375). People with sensitive bodies suffer more from this medication.
Hair bleach, hair colors, and chemical shampoos will contribute to more hair loss while taking Accutane. Accutane shrinks the sebaceous filament glands that produce natural oil for our hair. Lack of natural oil makes our hair fragile during Accutane.
Moreover, our scalp gets sensitive because Accutane makes it dry and cracked. Using harsh chemicals such as bleach, shampoo, hair dye, and hair masks will break your hair follicles. Therefore, those chemicals will irritate your scalp, causing you to lose more hair.
So, how long should you wait to dye your hair after Accutane? You should wait at least three to eight months to dye your hair after starting Accutane. During this period, your skin cells will recover, and your scalp will start to produce natural oil. After three to eight months of the Accutane course, you can dye your hair.
Can you wear lipstick on Accutane?
Yes, you can wear hydrating lipstick on Accutane. Since Accutane causes dryness, you may notice a difference in lip texture. If you must wear lipstick, consider a hydrating kind because matte tones will make your lips look dry and unhealthy. A tinted balm or lip gloss can be good options if you want a more understated appearance.
Should I wash my face while on Accutane?
Yes, you should wash your face while on Accutane. In this case, the face should be washed with a mild soap. Any acne-specific cleansers should be avoided. These may make you feel even drier and more irritated.
Finally, you know whether you can apply makeup on Accutane or not. So, you can safely apply makeup as long as it is mild and does not cause severe skin issues. Moreover, follow the tips discussed above.
Don’t forget to let us know how everything is going. Also, check that there is no alcohol or allergies in any of the products. The gentleness of the formula guarantees the best possible outcome.
More Articles on Accutane
Disclaimer: The information included at this site is for educational purposes only and is not intended to be a substitute for medical treatment by a health care professional. Because of unique individual needs, the reader should consult their physician to determine the appropriateness of the information for the reader’s situation.